Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 8, 2020, 11:04 PM EST for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2020, 11:04 PM EST (04:04 UTC)
- Expired
- Nov 9, 2020, 2:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WGUS52 KMFL 090404
FFWMFL
FLC099-090700-
/O.NEW.KMFL.FF.W.0032.201109T0404Z-201109T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1104 PM EST Sun Nov 8 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Southeastern Palm Beach County in southeastern Florida...
* Until 200 AM EST.
* At 1104 PM EST, Doppler radar indicated a band of heavy rainfall
from Tropical Storm Eta is moving slowly northward from Metro
Broward County into Southern metro Palm Beach County. Flash
flooding is expected to begin shortly as the heavy rains moves
into the area. This area has seen between 3 to 5 inches during the
last 24 hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean
Ridge, Kings Point, Dunes Road, Whisper Walk, Village Of Golf,
Hamptons At Boca Raton, Loxahatchee NWR, Gulf Stream, Briny
Breezes, Villages Of Oriole, Boca Raton Equestrian and Morikami
Park.
Additional rainfall amounts of 3 to 5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2638 8007 2639 8031 2639 8030 2654 8030
2654 8005 2654 8004 2638 8006
FLASH FLOOD...RADAR INDICATED
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 8:02 PM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 8, 8:02 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
Issued by National Weather Service Austin/San Antonio TX
802 PM EST Sun Nov 8 2020
.Aviation...
Tropical Storm Eta, currently located about 80 NM south of KMIA,
continues to approach the area this evening. MVFR conditions will
prevail with bands of showers and thunderstorms rotating around
the center. Some IFR or even LIFR conditions are possible in and
around the stronger showers and thunderstorms. This evening,
through 09/04Z, that will mainly be at KFLL/KFXE. A strong east-
northeasterly flow will continue tonight with wind speeds 20 to 30
KTS this evening increasing to 25 to 35 KTs overnight with higher
gusts. As the center moves off to the west on Monday, winds will
veer to the east-southeast with a slow decrease in speeds.
&&
.Prev Discussion... /issued 414 PM EST Sun Nov 8 2020/
Short Term (Rest of Today through Monday)...
Tropical Storm Eta will continue moving through the Florida
Straits this afternoon and then it will turn more northwestward
and move across the Florida Keys tonight. Eta will then move into
the southeastern portion of the Gulf of Mexico on Monday. Deep
tropical moisture will continue to stream over South Florida for
the rest of today through Monday leading to widespread showers and
isolated thunderstorms during this time frame. As Eta moves
towards the region, the wind field will be expanding which will
allow for tropical storm force winds to spread across South
Florida from south to north beginning late this afternoon and
lasting through tonight and Monday. Some areas especially farther
to the south and east could see some wind gusts to hurricane force
tonight into Monday.
As Tropical Storm Eta moves closer to the region, the threat for a
few tornadoes will be possible across South Florida as low level
vertical wind shear and storm relative helicity increases. The
greatest tornado potential will be during the rest of this afternoon
through Monday morning. Because of this, the Storm Prediction Center
has placed the eastern and southern portion of the area in a
slight risk for severe thunderstorm development, with a marginal
risk over the rest of the area.
Long Term (Tuesday through Saturday)...
By Tuesday, Tropical Storm Eta is forecasted to slow down as it
moves northwestward over the southeastern Gulf of Mexico. It will
remain close enough to the region to allow for a south to
southeasterly wind flow to remain in place. This will help to
continue to usher in deep tropical moisture and allow for
increased chances of showers and thunderstorms. The potential for
additional flooding will be in place as some of the stronger
showers and thunderstorms could still contain heavy downpours.
The latest computer model guidance remains in disagreement for the
middle of the week as far as the track of Eta is concerned. The
GFS wants to basically stall out the system off of the west coast
of central Florida while the ECMWF shows a weakening system
phasing with a mid latitude trough which pulls the system towards
the northern Gulf Coast. With the potential for the system to
stall out to the north, there could be enough moisture remaining
over the area to support chances of showers and thunderstorms
during this time frame. By the end of the week, both of the GFS
and the ECMWF start to trend towards a drier air mass moving into
the region as high pressure brings more of an easterly flow back
to the area. This would help to lower the shower and thunderstorm
chances for the end of the week and into the upcoming weekend.
Marine...
Tropical Storm Eta continues to approach the region from the Florida
Straits. It will begin to turn towards the northwest and move
through the Florida Keys tonight. Eta will then move into the
southeastern Gulf of Mexico by Monday. Tropical storm conditions
will remain over the local waters tonight and into Monday with the
possibility of hurricane force wind gusts in the southern
Atlantic waters as well as the Gulf waters. Mariners should
continue to monitor the latest forecasts for the local waters in
regards to Tropical Storm Eta through the early portion of the
week.
Beach Forecast...
A high risk of rip currents will remain in place across the Atlantic
coast beaches through the middle of the week as a strong east to
northeasterly wind flow continues during this time frame. Tropical
Storm Eta will continue to move through the Florida Straits during
the rest of this afternoon and into the Florida Keys tonight. High
surf is occurring across the Atlantic Coast beaches and a High Surf
Advisory remains in effect for all Atlantic Coast beaches through
Monday night.
Hydrology...
Tropical Storm Eta will continue to spread deep tropical moisture
over South Florida through tonight and into the early portion of the
week. With the grounds remaining saturated from recent heavy
rainfall, the potential for additional flooding remains in place
over the region. Total Rainfall amounts across South Florida through
the middle of next week will generally range from 6 to 12 inches
over the east coast metro areas and 3 to 6 inches for the western
areas with locally higher amounts where showers and thunderstorms
train. Therefore, the Flood Watch will remain in effect for all of
South Florida through Tuesday evening.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 75 84 77 84 / 100 80 60 60
Fort Lauderdale 77 84 79 85 / 100 90 60 60
Miami 77 84 78 85 / 100 90 70 60
Naples 74 84 76 86 / 90 90 50 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ063-066>075-168-
172>174.
Hurricane Watch for FLZ069-073>075-173-174.
Tropical Storm Warning for FLZ063-066>075-168-172>174.
Storm Surge Watch for FLZ069-075-174.
High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
Coastal Flood Advisory until 1 AM EST Tuesday for FLZ168-172-173.
AM...Hurricane Watch for AMZ630-651-671.
Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Hurricane Watch for GMZ656-657-676.
Tropical Storm Warning for GMZ656-657-676.
&&
Marine...55/CWC
Aviation...EWX/04
Beach Forecast...55/CWC
Short Term...55/CWC
Long Term...55/CWC
Hydrology...55/CWCHazardous weather outlook, Nov 8, 5:29 AM EST, 17 hours 35 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 529 AM EST Sun Nov 8 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 082230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 529 AM EST Sun Nov 8 2020 ...TROPICAL STORM WARNINGS IN EFFECT FOR ALL OF SOUTH FLORIDA... ...HURRICANE WATCHES IN EFFECT FOR PORTIONS OF SOUTH FLORIDA... ...STORM SURGE WATCHES IN EFFECT FOR PORTIONS OF SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT See weather.gov/srh/tropical?office=mfl#hti .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY See weather.gov/srh/tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early next week. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Nov 8, 9:33 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
933 PM EST SUN NOV 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST 2 ESE LAKE WORTH 26.61N 80.03W
11/08/2020 M54 MPH AMZ650 FL BUOY
BUOY STATION LKWF1 LAKE WORTH PIER, FL
RECORDED A 54 MPH (47 KT) WIND GUST
ASSOCIATED WITH A QUICK-MOVING RAIN BAND
EMANATING FROM TROPICAL STORM ETA.
&&
SRBLocal storm report, Nov 8, 10:04 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1004 PM EST SUN NOV 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 3 ENE FORT LAUDERDALE 26.14N 80.11W
11/08/2020 BROWARD FL PUBLIC
NBC 6 SOUTH FLORIDA NEWS REPORTED FLOODING THAT
INTRUDED INTO RESIDENTIAL PROPERTY.
&&
EVENT NUMBER MFL2000228
BHATTILocal storm report, Nov 8, 10:07 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1007 PM EST SUN NOV 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM NON-TSTM WND GST 1 N COUNTRY WALK 25.65N 80.43W
11/08/2020 M52 MPH MIAMI-DADE FL ASOS
ASOS STATION KTMB MIAMI TAMIAMI RECORDED A
52 MPH (45 KT) WIND GUST ASSOCIATED WITH A
QUICK-MOVING SHOWER EMANATING FROM TROPICAL
STORM ETA.
&&
SRBLocal storm report, Nov 8, 10:35 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1035 PM EST SUN NOV 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TROPICAL STORM 1 S LIBERTY CITY 25.82N 80.22W
11/08/2020 MIAMI-DADE FL BROADCAST MEDIA
*** 1 INJ *** WPLG LOCAL 10 NEWS REPORTED A SNAPPED
TREE PROTRUDING THROUGH THE ROOF OF A MULTI-FAMILY HOME,
CAUSING DEBRIS TO FALL FROM THE CEILING INTO THE
RESIDENCE. A CEILING FAN AND OTHER DEBRIS FELL ONTO A
YOUNG BOY, WHO WAS DEEMED TO HAVE SUSTAINED MINOR
INJURIES.
&&
EVENT NUMBER MFL2000229
BHATTILocal storm report, Nov 8, 10:57 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EST SUN NOV 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLOOD 2 SSE LAUDERHILL 26.12N 80.20W
11/08/2020 BROWARD FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTED FLOOD WATER THAT ENTERED
INTO LAUNDROMAT RROM NEARBY STREET.
&&
EVENT NUMBER MFL2000230
BHATTISpecial weather statement, Nov 8, 10:59 PM EST, 5 minutes before
Special Weather Statement National Weather Service Miami FL 1059 PM EST Sun Nov 8 2020 FLZ067-068-071-072-090445- Inland Broward County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 1059 PM EST Sun Nov 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 1145 PM EST... * At 1059 PM EST, National Weather Service meteorologists were tracking a gusty shower over Godfrey Road, or near Coral Springs, moving west at 45 mph. * Funnel clouds possible with this shower. * Locations impacted include... Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Margate, Coconut Creek, Parkland, Mission Bay, Boca Pointe, Godfrey Road, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk, Loxahatchee NWR, Hillsboro Ranches, North Pompano Beach, Boca West, Hillsboro Pines, Ramblewood East and South County Regional Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2638 8012 2623 8015 2626 8054 2651 8048 TIME...MOT...LOC 0359Z 100DEG 39KT 2630 8022 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 7:37 PM EST | Special Marine Warning | MFL | 53 min | |
| Nov 8, 7:44 PM EST | Flash Flood Warning | MFL | Broward, Palm Beach | 9 hr |
| Nov 8, 7:59 PM EST | Special Marine Warning | MFL | 91 min | |
| Nov 8, 8:47 PM EST | Special Weather Statement | MFL | Broward | 43 min |
| Nov 8, 9:35 PM EST | Special Marine Warning | MFL | 85 min | |
| Nov 8, 10:08 PM EST | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Nov 8, 10:48 PM EST | Areal Flood Warning | MFL | Palm Beach | 16 min |
| Nov 8, 10:59 PM EST | Special Weather Statement | MFL | Broward | 46 min |
| Nov 8, 11:01 PM EST | Special Marine Warning | MFL | 89 min | |
| Nov 8, 11:56 PM EST | Special Marine Warning | MFL | 2 hr | |
| Nov 9, 12:05 AM EST | Special Marine Warning | MFL | 85 min | |
| Nov 9, 12:14 AM EST | Special Weather Statement | MFL | Palm Beach | 46 min |
| Nov 9, 12:47 AM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 4 hr |
| Nov 9, 1:00 AM EST | Special Weather Statement | MFL | Palm Beach | 45 min |
| Nov 9, 1:15 AM EST | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Nov 9, 1:31 AM EST | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Nov 9, 2:34 AM EST | Special Weather Statement | MFL | Broward | 41 min |
| Nov 9, 2:53 AM EST | Special Weather Statement | MFL | Palm Beach | 52 min |
| Nov 9, 3:24 AM EST | Special Weather Statement | MFL | Palm Beach | 51 min |
| Nov 9, 3:41 AM EST | Areal Flood Advisory | MFL | Collier, Hendry | 7 hr |
| Nov 9, 3:44 AM EST | Special Marine Warning | MFL | 91 min | |
| Nov 9, 4:02 AM EST | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Nov 9, 4:20 AM EST | Special Weather Statement | MFL | Palm Beach | 40 min |
| Nov 9, 4:42 AM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 10 hr |
| Nov 9, 4:46 AM EST | Special Weather Statement | MFL | Monroe | 44 min |
| Nov 9, 5:18 AM EST | Flash Flood Warning | MFL | Broward, Miami-Dade | 3 hr |
| Nov 9, 5:58 AM EST | Special Weather Statement | MFL | Collier | 47 min |
| Nov 9, 6:01 AM EST | Special Marine Warning | MFL | 119 min | |
| Nov 9, 6:46 AM EST | Areal Flood Warning | MFL | Palm Beach | 3 hr |
| Nov 9, 9:11 AM EST | Special Weather Statement | MFL | Broward | 49 min |
| Nov 9, 9:14 AM EST | Special Weather Statement | MFL | Monroe | 46 min |
| Nov 9, 9:53 AM EST | Small Craft Advisory | MFL | 69 hr | |
| Nov 9, 9:57 AM EST | Special Weather Statement | MFL | Collier, Hendry, Monroe | 93 min |
| Nov 9, 10:07 AM EST | High Surf Advisory | MFL | Palm Beach | 15 hr |
| Nov 9, 10:46 AM EST | Areal Flood Advisory | MFL | Collier, Hendry | 3 hr |
| Nov 9, 10:57 AM EST | Special Marine Warning | MFL | 32 min | |
| Nov 9, 11:27 AM EST | Special Weather Statement | MFL | Collier | 93 min |
| Nov 9, 2:46 PM EST | Areal Flood Warning | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| Nov 9, 5:37 PM EST | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.